How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Medical
Satisfied Customers: 35051
Experience:  MBBS MS. Post doctoral fellowship in Sports Medicine. General surgeon and sports medicine specialist
5625079
Type Your Medical Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

What do you know about rectal inflammation possibly caused

Customer Question

what do you know about rectal inflammation possibly caused by taking too many prescription drugs
JA: What medications do you take daily? Are you allergic to any medications?
Customer: not allergic to anything
JA: Anything else in your medical history you think the doctor should know?
Customer: no
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. Arun Phophalia replied 4 months ago.

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with the reply momentarily.

Expert:  Dr. Arun Phophalia replied 4 months ago.

What is your age and gender?

What are your symptoms?

What are the medications you are suspecting to cause the inflammation of the rectum?

Customer: replied 3 months ago.
37, female. Symptoms are inflammation, sweat, odor. I don't know what medications caused it but I've taken some recently for other issues where I've felt a difference (less hot). I've taken sulfamethoxazole, methylprednisolone, separately and the inflammation went away for about 4 days and returned. I recently drank aloe vera juice and felt a difference as well - a few days, and then the inflammation returned. It's quiet embarrassing because of the odor. I'm desperate.
Customer: replied 3 months ago.
I saw my family doctor in feb and told him of this issue, he prescribed xifaxan of which my insurance didn't cover, and I felt no difference in symptoms. I've been to so many doctors, spent time and money, researching this, there are other people w the same symptoms and they say the same thing - doctors don't want to help.
Customer: replied 3 months ago.
He said if the medication didn't work to go back to an intestinal doctor I had seen almost 10 years ago. Ive been also taking probiotics that have done nothing.
Customer: replied 3 months ago.
This intestinal doctor performed an endoscopy and basically found nothing. I truly believe I have some type of resistant bacteria from taking too many medications over the years or perhaps from not completely finishing a prescribed drug.
Expert:  Dr. Arun Phophalia replied 3 months ago.

You mentioned of symptoms; inflammation, sweat, odor.

1) Am I understanding right; this is rectum inflammation. What are your exact symptoms, burning during passing motion, blood in stool?

2) Sweat; is this generalized sweating all over the body or specific areas like scalp?

3) Odor; is the feces odor or sweat odor? And is this any specific odor like pungent or change all the time?

Customer: replied 3 months ago.
It feels very hot between my butt cheeks. It throbs it's so hot. That's where the sweat and odor are coming from - my rectum/between my butt cheeks.. There is no blood in my stool. The odor is constant because it's inflamed.
Expert:  Dr. Arun Phophalia replied 3 months ago.

The most common cause is fungal / yeast infection at this place. You may try over the counter cream like Monistat for 2 weeks. If this does not give your relief, you may need oral anti yeast medicines by prescription.

Expert:  Dr. Arun Phophalia replied 3 months ago.

Was this information helpful to you? I would be glad to answer any further questions.

Expert:  Dr. Arun Phophalia replied 3 months ago.

It is privilege assisting you.

Customer: replied 3 months ago.
No, this was not useful, I don't have a vaginal infection, monistat will not cure the inflammation I have in my RECTUM.